MAUDE Adverse Event Report: SYNTHES MEZZOVICO 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT; IMPLANT,FIXATION DEVICE CONDYLAR PLATE

SYNTHES MEZZOVICO 4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT; IMPLANT,FIXATION DEVICE CONDYLAR PLATE
Catalog Number 02.124.413
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Event date: unknown when device broke.Additional product codes: hrs, hwc.Implant date: original implant date is unknown.Device is not expected to be returned for manufacturer review/investigation.Concomitant devices reported: unknown va locking screws (part #: unknown, lot #: unknown, qty.3), unknown full threaded cannulated conical screw (part #: unknown, lot #: unknown, qty.1), and unknown cortex screws (part #: unknown, lot #: unknown, qty.6).(b)(4).Device history records review was conducted.The report indicates that: dhr review for: part #: 02.124.413 / lot #: 8273487: manufacturing location: (b)(4).Manufacturing date: 30.Jan.2013.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient was implanted with a 4.5mm variable angle (va) locking compression plate (lcp) curved condular 12 hole plate, three (3) va locking screws, one (1) 5.0mm full threaded cannulated conical screw, and six (6) 3.5mm cortex screws to repair a distal femur fracture on an unknown date.Postoperatively, on an unknown date, it was discovered that the plate had broken.On an unknown date, the patient was returned to the operating room to remove the broken device and implanted screws.The patient was reimplanted with a new plate and screws.It was confirmed that the patient was weight bearing against doctor's orders.This complaint involves one (1) device: 4.5mm va-lcp 12 hole plate with one part data.The procedure was completed successfully.Concomitant devices reported: unknown va locking screws (part #: unknown, lot #: unknown, qty.3), unknown full threaded cannulated conical screw (part #: unknown, lot #: unknown, qty.1), and unknown cortex screws (part #: unknown, lot #: unknown, qty.6).This report is 1 of 1 for (b)(4).

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/12 HOLE/266MM/LEFT
Common Device Name
IMPLANT,FIXATION DEVICE CONDYLAR PLATE
Manufacturer (Section D)
SYNTHES MEZZOVICO
zona industriale 4
mezzovico CH680 5
SZ  CH6805
MDR Report Key6175585
Report Number1000562954-2016-10228
Device Sequence Number19081061
Product Code JDP
UDI-Device Identifier10886982042873
UDI-Public(01)10886982042873(10)8273487
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.124.413
Device Lot Number8273487
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/23/2016
Initial Report FDA Received Date12/15/2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight100